Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 408, NWS North Platte, NE

August 21, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 21, 2007, 7:24 PM CDT for Frontier County, Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 7:24 PM CDT (00:24 UTC)
Expired
Aug 21, 2007, 8:00 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 7:34 PM CDTHAIL 0.751 Ssw Eustis, NE
Aug 21, 8:08 PM CDTHAIL 1.754 S Eustis, NEHAIL BOUNCING 4 FEET OFF THE GROUND. WINDOW BROKEN. STRONG WINDS BUT NO ESTIMATE OF INTENSITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 3:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3575 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 220024
SVRLBF
NEC063-220100-
/O.NEW.KLBF.SV.W.0408.070822T0024Z-070822T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EUSTIS...OR ABOUT 21 MILES SOUTHWEST OF
  LEXINGTON...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 735 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4042 10040 4069 10031 4070 9997 4044 9998
TIME...MOT...LOC 0024Z 224DEG 25KT 4061 10007

$$

JWS
2 follow-up statements
000 
WWUS53 KLBF 220032
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT TUE AUG 21 2007

NEC063-220100-
/O.CON.KLBF.SV.W.0408.000000T0000Z-070822T0100Z/
FRONTIER NE-
732 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN FRONTIER COUNTY...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR EUSTIS...OR ABOUT 19 MILES
SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4042 10040 4069 10031 4070 9997 4044 9998
TIME...MOT...LOC 0032Z 225DEG 24KT 4064 10001

$$

JWS
000 
WWUS53 KLBF 220047
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT TUE AUG 21 2007

NEC183-220100-
/O.CON.KLBF.SV.W.0407.000000T0000Z-070822T0100Z/
WHEELER NE-
747 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WHEELER COUNTY...

AT 743 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12
MILES NORTHEAST OF PIBEL LAKE STATE RECREATION AREA TO ERICSON...OR
ALONG A LINE EXTENDING FROM 42 MILES EAST OF BURWELL TO 25 MILES EAST
OF BURWELL...MOVING SOUTH AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIBEL LAKE STATE RECREATION AREA BY 755 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWEST NEBRASKA.

LAT...LON 4175 9875 4184 9874 4185 9876 4192 9877
      4193 9876 4206 9875 4207 9831 4175 9827
TIME...MOT...LOC 0047Z 347DEG 14KT 4182 9832 4179 9865

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 21, 3:50 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE AUG 21 2007

.DISCUSSION...
STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING
ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS
WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND
DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS
EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER
NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS
AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY
LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW
LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW
LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR
DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM
NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO
THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE
CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING
THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS
MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT
SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE
THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL
FLOW SHIFT NORTHEAST.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE
MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS
TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE
TAF LOCATIONS THIS AFTERNOON.   HOWEVER...AS THE FRONT STALLS WOULD
EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA
WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE
FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB
ROUTES 264 AND POSSIBLY 098.

&&

.FIRE WEATHER...
RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS
DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD
RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE
INTO PORTIONS OF SOUTHWEST NEBRASKA.

&&

13/JWS
Hazardous weather outlook, Aug 21, 4:09 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT TUE AUG 21 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-222115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A
LINE FROM VALENTINE TO OGALLALA.

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS
EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF
THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR
MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL
LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY
EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS.
HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST
AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS
WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR
FURTHER WEST.

THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY
LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES
WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES
THROUGH LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS
THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH
WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE
AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF
UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE
FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW
OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN
DURING THE FIRST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM
VALENTINE TO OGALLALA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 21, 6:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             8 SSW EUSTIS            40.56N 100.09W
08/21/2007  E2.75 INCH       FRONTIER           NE   PUBLIC

            ROOF DAMAGED BY HAIL

&&

MBYRD
Local storm report, Aug 21, 6:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             11 E CHAMBERS           42.20N 98.53W
08/21/2007  E1.00 INCH       HOLT               NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 6:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             10 S EUSTIS             40.52N 100.03W
08/21/2007  E1.25 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
08/21/2007  E1.75 INCH       WHEELER            NE   PUBLIC

            GOLFBALL...HALF DOLLAR AND QUARTER SIZE HAIL AND STRONG
            WINDS

&&

MBYRD
Local storm report, Aug 21, 7:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 SSE EUSTIS            40.64N 100.01W
08/21/2007  E1.00 INCH       FRONTIER           NE   PUBLIC

&&

MBYRD
Local storm report, Aug 21, 7:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             11 NE BURWELL           41.89N 98.98W
08/21/2007  E0.88 INCH       GARFIELD           NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:26 PM CDTSevere Thunderstorm WarningLBFGarfield49 min
Aug 21, 7:54 PM CDTSevere Thunderstorm WarningLBFCuster37 min
Aug 21, 7:57 PM CDTSevere Thunderstorm WarningLBFWheeler33 min
Aug 21, 7:58 PM CDTSevere Thunderstorm WarningLBFFrontier47 min
Aug 21, 8:12 PM CDTSevere Thunderstorm WarningLBFGarfield48 min
Aug 22, 3:12 AM CDTFlash Flood WatchLBFBoyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more30 hr
Aug 22, 5:44 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha61 min
Aug 22, 5:59 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Aug 22, 6:39 AM CDTSevere Thunderstorm WarningLBFLincoln66 min
Aug 22, 7:20 AM CDTSevere Thunderstorm WarningLBFLogan, McPherson40 min
Aug 22, 7:33 AM CDTSevere Thunderstorm WarningLBFArthur, McPherson57 min
Aug 22, 8:22 AM CDTSevere Thunderstorm WarningLBFMcPherson38 min
Aug 22, 8:24 AM CDTSevere Thunderstorm WarningLBFThomas51 min
Aug 22, 8:44 AM CDTSevere Thunderstorm WarningLBFBrown, Rock32 min
Aug 22, 8:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson31 min
Aug 22, 9:25 AM CDTSevere Thunderstorm WarningLBFWheeler23 min
Aug 22, 9:29 AM CDTSevere Thunderstorm WarningLBFMcPherson31 min
Aug 22, 9:59 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson46 min
Aug 22, 10:46 AM CDTSevere Thunderstorm WarningLBFGrant, Hooker29 min
Aug 22, 10:52 AM CDTSevere Thunderstorm WarningLBFDeuel19 min
Aug 22, 2:53 PM CDTSevere Thunderstorm WarningLBFCuster52 min
Aug 22, 3:29 PM CDTFlash Flood WarningLBFGarfield, Wheeler3 hr
Aug 22, 3:44 PM CDTSevere Thunderstorm WarningLBFHayes46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.